Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 3, 2005, 7:30 PM CST for Crosby County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2005, 7:30 PM CST (01:30 UTC)
- Expired
- Mar 3, 2005, 8:00 PM CST
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 7:35 PM CST | HAIL 0.75 | Crosbyton, TX | PENNY HAIL IN CROSBYTON...HAIL BEGAN AT 725 PM AND ENDED AT 735 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2688 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 040132
SVRLUB
TXC107-040200-
/O.NEW.KLUB.SV.W.0013.050304T0130Z-050304T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CST THU MAR 3 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROSBY COUNTY IN NORTHWEST TEXAS
* UNTIL 800 PM CST
* AT 726 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CROSBYTON...MOVING EAST AT 20 MPH.
* CROSBYTON IS IN THE PATH OF THIS STORM.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3357 10115 3359 10116 3359 10135 3376 10134
3376 10122 3378 10121 3378 10107 3379 10106
3357 10106
$$1 follow-up statement
000
WWUS54 KLUB 040150
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CST THU MAR 3 2005
TXC107-040200-
/O.CON.KLUB.SV.W.0013.000000T0000Z-050304T0200Z/
CROSBY TX-
745 PM CST THU MAR 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CST FOR
CROSBY COUNTY...
A COOPERATIVE OBSERVER IN CROSBYTON REPORTED PENNY SIZE HAIL AT 735
PM CST.
AT 740 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CROSBYTON...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3353 10111 3355 10118 3356 10130 3376 10132
3377 10122 3378 10118 3379 10108 3379 10107
3351 10106
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:30 PM CST, 4 hours earlier.
Area forecast discussion, Mar 3, 3:30 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CST THU MAR 3 2005 .SHORT TERM... ISOLATED TERRAIN-INDUCED CONVECTION VCNTY NEW MEXICO BORDER AND LTG STRIKES ONGOING IN NRN NM SHOWING WELL THE THERMODYNAMIC AND DYNAMIC STRENGTH OF APPROACHING SYSTEM. SFC DPTS HAVE MIXED INTO THE 20S FAR WEST WITH MID 40S IN SOUTHEAST. EXPECT THESE VALUES TO CONTINUE TO RISE REST OF AFTN INTO EVE AS PRESSURE FALLS CONTINUE TO ENHANCE LOW LEVEL SOUTHERLY FLOW. GULF MOISTURE STILL CUT OFF WITH OFFSHORT FLOW THROUGH H8 AT 12Z SO QUALITY OF MOISTURE STILL LIMITING FACTOR FOR WIDESPREAD SEVERE THIS EVE. STILL EXPECT TO SEE ISOLD SVR ACROSS NW AND CENTRAL COUNTIES LATE THIS AFTN/EARLY EVE AND SPREAD INTO EASTERN AREAS BEFORE INSTABILITY BEGINS TO WANE. LOW LEVEL JET EXPECTED TO INCREASE AFTER 00Z AND SHOULD ENHANCE COVERAGE AS CONVECTION PROPAGATES SE ACROSS SOUTH PLAINS. MODELS IN AGREEMENT ON TAKING VORT MAX JUST NORTH OF LUBBOCK BUT SATELLITE INDICATES THIS MAY BE A BIT TOO FAR N. THIS IS IMPORTANT CONSIDERING COMPACT NATURE OF SYSTEM AND POTENTIAL FOR LIMITED CONVECTION ALONG AND SOUTH OF VORT TRACK. SYSTEM SHOULD BEGIN EXITING ERN ZONES AFTER 12Z FRI SO LEFT LINGERING POPS IN FAR E. ALSO ADDED MENTION OF FOG TO CENTRAL AND NORTHERN ZONES BEHIND CONVECTION AS E-NE SFC FLOW AND WET GROUNDS FAVORABLE FOR ANOTHER ROUND OF EARLY MORNING FOG. CLOUDS FCST TO BREAK UP LATE IN THE MORNING WITH FAIR AMOUNT OF SUN IN AFTEERNOON UNTIL HIGH CLOUDS BEGIN TO APPROACH ONCE AGAIN FROM THE WEST. HIGHS ON FRI SHOULD TOP OUT ONCE AGAIN IN THE 60S. .LONG TERM... WILL BEGIN SATURDAY WITH SHORTWAVE RIDGE AXIS FROM ERN COLORADO ACROSS WEST TEXAS. UPPER LOW IS FORECAST TO DIG SEWD TO NEAR SAN DIEGO BY 12Z SAT. BEST LOW LEVEL MOISTURE STILL LOOKS TO BE SOUTH OF FORECAST AREA WITH SUBTROPICAL JET INTERACTING WITH LOW LEVEL EASTERLY FLOW WITH SHOWERS TO OUR SOUTH. GFS/NAM ARE VERY SIMILAR WITH POSITION OF LOW BY SUNDAY MORNING. RIDGE AXIS WILL STILL BE IN PLACE BUT MODELS ARE CONSISTENT IN DEVELOPING RAIN ALONG MOIST AXIS SURGING NORTHWARD FROM CENTRAL TEXAS NNW INTO EASTERN NEW MEXICO....SO A FEW SHOWERS ACROSS S/SW ZONES SEEM REASONABLE. SCT SHOWERS MAY EXPAND EASTWARD LATER SUNDAY AS DEEPER MOISTURE SPREADS FARTHER NORTH...WITH PERHAPS SOME HEATING AND STEEPENING LAPSE RATES CONTRIBUTING TO A FEW THUNDERSTORMS. SHORTWAVE ENERGY RIDING SOUTH ON NW FLOW FROM CANADA INTO THE NORTHERN PLAINS WILL AMPLIFY NORTHERN STREAM ON MONDAY WITH A COLD FRONT LIKELY MOVING ACROSS AREA ALLOWING EASTERLY LOW LEVEL FLOW TO DEVELOP AND INTERACT WITH ENERGY IN SOUTHERN STREAM TO PRODUCE SCATTERED SHOWERS. TUESDAY AND BEYOND...GFS IS STILL INDICATING A SOUTHWARD DRIFT TO THE CUTOFF LOW NEAR BAJA TUESDAY. IF THIS LOW CONTINUES TO MOVE SOUTH...PRECIPITATION CHANCES WILL LIKELY DECREASE...EVEN AS NEXT SURGE OF COOLER AIR HEADS INTO REGION BY MIDWEEK. PLENTY OF UNCERTAINTY LATE IN THE WEEK CONCERNING MOVEMENT OF UPPER SYSTEM... BUT THE NORTHERN STREAM EVOLUTION LOOKS MORE CERTAIN...THUS LOWERED TEMPERATURES MID TO LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 34 63 36 67 / 60 0 10 20 TULIA 38 62 37 67 / 70 10 10 10 PLAINVIEW 38 63 38 67 / 70 10 10 20 LEVELLAND 38 64 39 66 / 50 0 10 20 LUBBOCK 39 65 42 66 / 60 10 10 20 BROWNFIELD 40 67 42 66 / 50 0 10 20 CHILDRESS 46 65 43 68 / 70 30 10 10 SPUR 45 66 43 67 / 70 20 10 20 ASPERMONT 47 66 47 67 / 70 30 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 24/06
Hazardous weather outlook, Mar 3, 11:55 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CST THU MAR 3 2005 TXZ021>044-041755- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1155 AM CST THU MAR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY AND INTO THE SOUTH PLAINS OVERNIGHT. VERY STEEP LAPSE RATES AND LIFT ASSOCIATED WITH THE SYSTEM WILL INTERACT WITH LIMITED MOISTURE AND INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS LATE THIS AFTERNOON. THE ACTIVITY IS EXPECTED TO SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE AREA LATE THIS EVENING AND OVERNIGHT AS MOISTURE INCREASES ACROSS THE AREA. ALTHOUGH THE OVERALL COVERAGE OF STORMS IS EXPECTED TO INCREASE AS WE GO THROUGH THE NIGHT...THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ISOLATED. THE PRIMARY CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO EARLY FRIDAY MORNING.
In the hours before
Special weather statement, Mar 3, 5:03 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 503 PM CST THU MAR 3 2005 TXZ035-040000- LUBBOCK- 503 PM CST THU MAR 3 2005 ...STRONG THUNDERSTORMS TO AFFECT LUBBOCK COUNTY... A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO LUBBOCK COUNTY BY 520 PM. AT 510 PM...THE STRONGEST STORM IS LOCATED JUST NORTH OF SMYER AND WILL AFFECT THE NORTHERN PORTIONS OF LOOP 289 AND EXTENDING NORTH INTO THE CITIES OF SHALLOWATER AND NEW DEAL. THE MAIN THREAT WITH THIS STORM WILL BE BRIEF GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND HEAVY DOWNPOURS. THE BRIEF HEAVY DOWNPOURS MAY CAUSE SOME PONDING OF ROADWAYS...PARTICULARLY IN POOR DRAINAGE LOCATIONS. KW
Local storm report, Mar 3, 6:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CST THU MAR 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 15 E NEW DEAL 33.73N 101.58W
03/03/2005 1.00 INCH LUBBOCK TX CO-OP OBSERVER
NICKEL TO QUARTER HAIL AT MATLOCK GIN...NEAR ESTACATO
&&
14Local storm report, Mar 3, 6:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CST THU MAR 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 15 E NEW DEAL 33.73N 101.58W
03/03/2005 1.00 INCH LUBBOCK TX CO-OP OBSERVER
NICKEL TO QUARTER HAIL AT MATLOCK GIN...NEAR ESTACADO
&&
14Local storm report, Mar 3, 6:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
654 PM CST THU MAR 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL LORENZO 33.67N 101.54W
03/03/2005 0.75 INCH CROSBY TX FIRE DEPT/RESCUE
PENNY HAIL IN LORENZO
&&
14Local storm report, Mar 3, 7:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
722 PM CST THU MAR 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL RALLS 33.68N 101.38W
03/03/2005 1.00 INCH CROSBY TX CO-OP OBSERVER
QUARTER SIZED HAIL IN RALLS
&&
14Local storm report, Mar 3, 7:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
727 PM CST THU MAR 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 E RALLS 33.68N 101.35W
03/03/2005 0.75 INCH CROSBY TX TRAINED SPOTTER
&&
14The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:25 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 107 min |
| Mar 3, 10:09 PM CST | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.